Jump to content

Does eating curry help your symptoms too?


Laura1981
 Share

Recommended Posts

Hey all, 

 

I've noticed eating curry helps my withdrawal confusion and headaches. I've just read the same in another post. 

 

I'm curious if that's coincidence of if other people experience the same. 

 

If this is a pattern, maybe we can use it somehow. 

 

Cheers, 

 

Laura

Feb 2015 Took venlafaxine for 5 days only... experienced withdrawal that made me completely non-functional

Mar 2015 took under 1mg of Sertraline for 10 days in an attempt to combat Venlafaxine withdrawal. Got adverse reactions. 

After stopping Sertraline, withdrawal got much worse. New, horrific symptoms. 

June 2015 Still non-functional but slowly getting better. Still brain zaps, migraines, sweating, heart racing, depression, crying spells

September 2015: 24/7 brain zaps, twitches in the face, no concentration, bad memory, language skills deteriorating. 

 

Profile feed: http://goo.gl/3g2GRn

 

Sign this petition for a blackbox warning on Prozac in Ireland:

https://www.change.org/p/leo-varadakar-hpra-the-lack-of-a-blackbox-warning-on-prozac-in-ireland-and-its-use-by-the-hse-in-under-18-s?recruiter=63289046&utm_source=share_petition&utm_medium=facebook&utm_campaign=share_for_starters_page&utm_term=des-lg-no_src-no_msg

Link to comment
Share on other sites

while on meds, i became much less adventurous, especially because everything was a massive task.  in withdrawal, ive finally branched out more, culinarily speaking, and sometimes my body feels best healed through indian, thai, and other foods that have a much different spice set from things i otherwise eat (western food, americanized chinese, western european, etc).

 

ive been reading a lot more on ingredients since being in withdrawal, and cooking with a lot more intention and specificity.  each spice is always more than a flavoring agent...they have pretty particular and interactive influences on our chemistry.  food is really a delicious science that most people get by on intuition with.

 

i cant comment specifically on curry alone, because i usually have meals incorporating a variety of complementary dish items, but i feel regenerated after some good indian food in a way different from other meals.  theres usually a time and place for everything.

from 2005-2012, i spent 7 years taking 17 different psychotropic medications covering several classes.  i would be taking 3-7 medications at a time, and 6 out of the 17 medications listed below were maxed or overmaxed in clinical dosage before i moved on to trying the next unhelpful cocktail.
 
antidepressants (SSRIs, SNRIs, NDRIs, tetracyclics): zoloft, wellbutrin, effexor, lexapro, prozac, cymbalta, remeron
antipsychotics (atypical): abilify, zyprexa, risperdal, geodon
sleep aids (benzos, off-label antidepressants & antipsychotics, hypnotics): seroquel, temazepam, trazodone, ambien
anxiolytics: buspar
anticonvulsants: topamax
 
i tapered off all psychotropics from late 2011 through early 2013, one by one.  since quitting, ive been cycling through severe, disabling withdrawal symptoms spanning the gamut of the serious, less serious, and rather worrisome side effects of these assorted medications.  previous cross-tapering and medication or dosage changes had also caused undiagnosed withdrawal symptoms.
 
brainpan addlepation

Link to comment
Share on other sites

  • Moderator Emeritus

I personally haven't tried curry for withdrawal symptoms, but chilli is known to cause the release of endorphins (the body's natural painkillers which work like opiates), so perhaps that is part of the reason it helps?

2001–2002 paroxetine

2003  citalopram

2004-2008  paroxetine (various failed tapers) 
2008  paroxetine slow taper down to

2016  Aug off paroxetine
2016  citalopram May 20mg  Oct 15mg … slow taper down
2018  citalopram 13 Feb 4.6mg 15 Mar 4.4mg 29 Apr 4.2mg 6 Jul 4.1mg 17 Aug 4.0mg  18 Nov 3.8mg
2019  15 Mar 3.6mg  21 May 3.4mg  26 Dec 3.2mg 

2020  19 Feb 3.0mg 19 Jul 2.9mg 16 Sep 2.8mg 25 Oct 2.7mg 23 Oct 2.6mg 24 Dec 2.5mg

2021   29 Aug 2.4mg   15 Nov 2.3mg

Link to comment
Share on other sites

Good to hear others have the intuition about curry, chilli and spices. I also read that chilli releases endorphins and and dopamine. Dopamine is the "reward" hormone that seems to get out of balance after SSRIs too. 

 

Yesterday I wanted to test the spice theory further. I poured some hot water over some diced ginger and some chilli flakes. Then added a bit of fresh lemon juice. 

 

It was quite spicy, but I felt my headache lift a bit. I'll keep experimenting. I like this kind of experiments as I feel it gives me a bit of control back. 

Feb 2015 Took venlafaxine for 5 days only... experienced withdrawal that made me completely non-functional

Mar 2015 took under 1mg of Sertraline for 10 days in an attempt to combat Venlafaxine withdrawal. Got adverse reactions. 

After stopping Sertraline, withdrawal got much worse. New, horrific symptoms. 

June 2015 Still non-functional but slowly getting better. Still brain zaps, migraines, sweating, heart racing, depression, crying spells

September 2015: 24/7 brain zaps, twitches in the face, no concentration, bad memory, language skills deteriorating. 

 

Profile feed: http://goo.gl/3g2GRn

 

Sign this petition for a blackbox warning on Prozac in Ireland:

https://www.change.org/p/leo-varadakar-hpra-the-lack-of-a-blackbox-warning-on-prozac-in-ireland-and-its-use-by-the-hse-in-under-18-s?recruiter=63289046&utm_source=share_petition&utm_medium=facebook&utm_campaign=share_for_starters_page&utm_term=des-lg-no_src-no_msg

Link to comment
Share on other sites

  • Moderator

Curcumin is anti-inflammatory (turmeric)

Chili is pain relieving (capsicain, used in many topical ointments, and I think there are oral preparations, too)

 

If you have success from curry, you might consider supplementing with curcumin.  It usually requires significant doses - 4-6g per day to have a "clinical effect" but if you get help from eating a curry, you may be able to get by on less.

"Easy, easy - just go easy and you'll finish." - Hawaiian Kapuna

 

Holding is hard work, holding is a blessing. Give your brain time to heal before you try again.

 

My suggestions are not medical advice, you are in charge of your own medical choices.

 

A lifetime of being prescribed antidepressants that caused problems (30 years in total). At age 35 flipped to "bipolar," but was not diagnosed for 5 years. Started my journey in Midwest United States. Crossed the Pacific for love and hope; currently living in Australia.   CT Seroquel 25 mg some time in 2013.   Tapered Reboxetine 4 mg Oct 2013 to Sept 2014 = GONE (3 years on Reboxetine).     Tapered Lithium 900 to 475 MG (alternating with the SNRI) Jan 2014 - Nov 2014, tapered Lithium 475 mg Jan 2015 -  Feb 2016 = GONE (10 years  on Lithium).  Many mistakes in dry cutting dosages were made.


The tedious thread (my intro):  JanCarol ☼ Reboxetine first, then Lithium

The happy thread (my success story):  JanCarol - Undiagnosed  Off all bipolar drugs

My own blog:  https://shamanexplorations.com/shamans-blog/

 

 

I have been psych drug FREE since 1 Feb 2016!

Link to comment
Share on other sites

  • Administrator

I went through a period when I craved Indian food and ate it frequently.

 

Now I take turmeric and ginger capsules every day (Swanson's). Seems to settle my digestion.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

I went through a period when I craved Indian food and ate it frequently.

 

Now I take turmeric and ginger capsules every day (Swanson's). Seems to settle my digestion.

 

Was that before or after developing histamine intolerance? Sadly, I find I can't eat anything with curry, cinnamon, chili, garlic, etc...because of the histamine issue. I used to eat curries and chili often, especially through the winter.

Remeron for depression. Started at 7.5 mg. in 2005. Gradual increases over 8 years, up to 45 mg. in 2012.Began tapering in June 2013. Went from 45 to 30 mg in the first 3-4 months. Held for a couple of months.Started tapering by 3.75 mg every month or 2, with some longer holding periods. Eventually went down to 3.75 mg. about April 2014. Stopped taking Remeron August 2014. Developed issues with histamine a week after stopping--symptoms reduced through diet and a few supplements. Currently having issues with a few foods. Most of the histamine intolerance has resolved or is at least, in remission.

Current Medications:

Current Supplements: Cannabis (CBD and THC), Vitamin C, D, Quercetin, CoQ10, Tart Cherry, Probiotic, Phytoplankton oil, magnesium, Methyl B. What has helped me most: spending time in nature, qi gong, exercise, healthy diet, meditation, IV vitamins, homeopathy, massage, acupuncture, chiropractic, music, and cuddling my cats..

My introduction: http://survivingantidepressants.org/index.php?/topic/8459-mirtazapine-withdrawal-freespirit/#entry144282

Please note: I am not a therapist or medical practitioner. Any suggestions offered come solely from my personal experience in recovering from childhood trauma, therapy, and AD use. Please seek appropriate care for yourself.

 

“After a cruel childhood, one must reinvent oneself. Then re-imagine the world.”
Mary Oliver
 

 

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy